Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: coming off lithium? SLS

Posted by Roslynn on June 1, 2021, at 14:21:16

In reply to Re: coming off lithium? Roslynn, posted by SLS on May 30, 2021, at 21:42:21

> Hi, Rosalynn.
>

Hi Scott! Thank you for your reply.

> Are you bipolar? Is depression your problem right now? Has anxiety appeared that wasn't there prior to your reducing the lithium dosage?

I am not bipolar but my father has severe bipolar I. I have major depression plus OCD. Yes, I'm having more anxiety since reducing the lithium.

>
> If you haven't tried Lamictal (lamotrigine) yet, it is worth a try. Latuda is good for bipolar depression, too. I am not crazy about taking an antipsychotic if another class of drug would work equally well. I suspect Lamictal might increase activity in the nucleus accumbens. That is the structure of the brain currently thought to be the center of reward (instead of punishment). Other neural pathways are networked to activate this structure, and other regions participate in making you "feel good".

Lamictal gave me some cognitive problems at one time but I could try it again considering my meds are different now.
>
> What other drugs are you taking? If you do choose Lamictal, just follow the starter pack. The dosage has to be increased gruadually. I think it take 4 weeks to reach 200 mg/day. This is usually the minimum effective dosage for bipolar depression. I need 300 mg/day. I also take 300 mg/day of lithium in the hopes that it will prevent Alzheimer's Dementia. When I first added lithium to Parnate, I felt a mild improvement in depression within a few hours. If I go higher in dosage, I become increasingly depressed and flat. If you are urgently depressed - suicidal - perhaps it makes sense to take Zyprexa for a few days, or longer. If your doctor wants you to start Latuda tomorrow, then taking Zypexa might complicate things. If you feel it's appropriate, ask your doctor about what alternatives there are for immediate relief.
>
> Take it one step at a time. Maybe you should work on making a flow-chart with your doctor as to what drugs and drug combinations to take and in what order.

Good suggestion.

My other meds are Luvox 50mg, ativan, seroquel 100mg (can't increase or I get fuzzy thinking), lithium 450mg (down from highest dose of 675mg, andritalin 10mg.
>
> Is there anything you can do to minimize kidney dysfunction? Cranberry juice? I really don't know.
>
I've been trying to drink a lot of water but there is not much more I can do.

Thank you for your suggestions, they are all very helpful:)
>
Roslynn
>


"If I could survive one more day or one more hour, I might find a way to get back home."

-Elizabeth Smart

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Roslynn thread:1115372
URL: http://www.dr-bob.org/babble/20210418/msgs/1115416.html